It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-01-2003, 08:04 AM   #1
Newbie
 
Join Date: Sep 2003
Posts: 8
regcristo HB User
Post super high TSH level

Hi,
I had thyroid cancer 4 years ago, had a total thyroidectomy w/ the works, and have been on Synthroid ever since. It did take sometime to get adjusted, (18 months) but I had blood work just done and my TSH came back at 23.36. Way, way above the normal levels. I am waiting for a call from my Dr. now, but am nervous about it. Any advice would be appreciated!
Thanks so much!
Reg

 
Old 10-01-2003, 08:18 AM   #2
Member
 
Join Date: Sep 2003
Posts: 80
christyb HB User
Post

Hi I haven't had my throid removed but have been pretty well regulated last week my thyroid went to 16.44 I am in the process of a lot of tests right now. However I am feeling pretty bad with lymph swelling and mental confusion that has scared me to death. With your level that high how are you feeling?

 
Sponsors Lightbulb
   
Old 10-01-2003, 08:30 AM   #3
Newbie
 
Join Date: Sep 2003
Posts: 8
regcristo HB User
Post

Hi,

I am feeling pretty crappy, tired and feel like being at home. I have 4 sons and a husband, so I feel tired alot, but this is a different tired. I chocked it up to a long summer and lots of running around, but I'm kinda glad in a strange way, that the test was out of whack, and I'm not just getting old and tired!! I am however nervous with the cancer history on why my levels would skyrocket.
Thanks for your help!
Reg

 
Old 10-01-2003, 08:56 AM   #4
Member
 
Join Date: Sep 2003
Posts: 80
christyb HB User
Post

Do you have any kind of info on what to to expect when youre thyroid is this out of whack I got a book because I am housebound under docs orders until they straighten this out Here are some of the symptoms the book explains in severe hypothyroidism These are the symptoms of severe hypothyroid
Myopathy, A delay in relaxation of muscle,seizures, seveve constipation, sleep apnea,fluid between the layers of membrane that lines the lungs and chest cavity. The mental effects go on for pages they include, mental slugishness, forgetfulness, loss of amibition, inabilty to pay attention, slowing of thought and speech, irritabilty, dementia and manic behavior

I was given an inhaler for my lungs yesterday and failed the reflex test have they done a complete exam on you? Also I was asked the more obvious reasons as to why this might happen none of these applied to me but maybe they will be helpful to you. They asked if I had been eating with my meds. I hadn't. I was also asked if I was missing doses which I hadn't. I also took it on my self to make sure that there hadn't been any recall on my meds that I might not have been informed of there hadn't been.

 
Old 10-01-2003, 09:25 AM   #5
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

After 3 years on Synthroid and Levoxyl I did the same thing. Your body is probably just not able to use a synthetic medication anymore. High TSH wouldn't mean you grew cancerous/thyroid tissue back, it would be the opposite. Females, particularly as you're getting older(not old) seem to run into this. I think from about 30 something on our hormones are changing and it just makes it harder to convert the synthetic meds into what your body can use. Ask for Armour thyroid!! Look up and bring the T4 to Armour conversion chart. I think it's Armour 60mg to Synthroid .100mcg. It was a lifesaver for me. Armour is so different from T4 meds that you usually end up taking more than the chart says, but it's a good way to know how to start it. Good luck, IWL

 
Old 10-01-2003, 09:31 AM   #6
Newbie
 
Join Date: Sep 2003
Posts: 8
regcristo HB User
Post

Thanks for the advice.... That makes sense to me. I will be going to my endo very soon to figure this out. So you would agree that having a high TSH test would cause hypo symptoms? I definetly don't feel like myself.
Thanks again.
Reg

 
Old 10-01-2003, 09:40 AM   #7
Inactive
 
Join Date: May 2003
Location: Goshen, New York
Posts: 1,141
girlygirly HB User
Post

Yes, your having a high TSH is probably why you now have hypo symptoms.

 
Old 10-01-2003, 09:48 AM   #8
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

regcristo, Make sure they did, or do the free T3 test. That is the only way to tell if you are converting/using the meds. It should be at the very high end of normal. Also, with no thyroid(mine's gone)I think Armour is vital to preventing osteo/boneloss. Synthetic meds don't have all the right hormones in them for this. IWL

 
Old 10-01-2003, 10:04 AM   #9
Member
 
Join Date: Sep 2003
Posts: 80
christyb HB User
Post

Absolutley! I generally am one of those people that burns the candle at both ends with my job and children. But my exhaustion took a new turn last week I started dozing behind the wheel. When people have been talking to me I start staring off into space. My children who are very reason for everything I do I have been feeling less emotional towards. I am also a personality type that tends to keep thoughts inside, however over the course of the past few weeks, I've told quite a few people where they stand with me, and felt little remorse about it. My husband God Bless Him he told me the night before my ER visit that latley he didn't know which personality he was going to come home to. I don't know if you have gotten to the point of cyring for no reason but that started with me around wed of lst week and hasn't stopped. To sum it up for you my teenage son who wouldn't normally notice anything unless it pertained to his social life told me last night to please lay down and let him take care of things around the house(LOL).
Yesterday they increased my synthroid dose to and have me on cytomel twice a day. The cytomel will help with energy it doesn't last as long in the body , but will boost your energy. But the doc doesn't seem so concerned about how to pull my levels back up, the concern is same as what you're having as to what caused it.

 
Old 10-01-2003, 10:53 AM   #10
Junior Member
 
Join Date: Sep 2003
Location: Wellsville, Kansas USA
Posts: 20
cowgirl27 HB User
Post

My TSH level is 9. I'm still trying to figure out which end of the spectrum that is on. Am a littly hypo or a lot hypo?

Also, I have been really emotional lately too. Earlier I teared up about my daughter going away to college....she's 8! Oh those Gilmore Girls!!

 
Old 10-01-2003, 11:26 PM   #11
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

cowgirl27, You're probably alot hypo. TSH doesn't tell anything more than your pituitary is signaling that your body needs more thyroid than it's getting. Can be a pituitary problem, but isn't usually. When my tsh was 3.7, I could have cried about Your child going to college too(even though I don't know her). IWL

 
Old 10-02-2003, 04:24 AM   #12
Newbie
 
Join Date: Sep 2003
Posts: 8
regcristo HB User
Post

Thanks everyone for the advice and tips. I am going for more bloodwork today and to see the doctor, so hopefully I will get some answers.

 
Old 10-04-2003, 07:17 AM   #13
Newbie
 
Join Date: Sep 2003
Posts: 8
regcristo HB User
Post

Hi again everyone,
I saw my endo yesterday, and guess what? My TSH was 2.2, and my t3 and t4 were in normal ranges. He was not sure why I would have a high TSh of 23+ just 2 weeks ago, and normal now. So of course we did another blood test, the tie breaker I guess! He says that I don't appear to have any hypo symptoms medically, so maybe I am just plain old tired out! We'll see the test results on monday. Have a good day everyone!
Thanks for your support!
Reg

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
High hyperparathyroid due to vit. D deficiency? NY 1009 Thyroid Disorders 62 03-26-2010 10:58 AM
Super Noisy Stomach - Help!!! valentine14 Digestive Disorders 43 09-24-2009 06:23 PM
super fast heart rate paxy Digestive Disorders 3 03-08-2008 08:45 AM
Nausea/Super Full Feeling B143C Digestive Disorders 3 08-12-2007 04:27 PM
Super High E2, Low T, hypogonad - only 26 (M)! Matty Hormone Problems 5 08-10-2007 12:27 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:08 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!